Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Posterior consistency for Gaussian process approximations of Bayesian posterior distributions
HTML articles powered by AMS MathViewer

by Andrew M. Stuart and Aretha L. Teckentrup PDF
Math. Comp. 87 (2018), 721-753 Request permission

Abstract:

We study the use of Gaussian process emulators to approximate the parameter-to-observation map or the negative log-likelihood in Bayesian inverse problems. We prove error bounds on the Hellinger distance between the true posterior distribution and various approximations based on the Gaussian process emulator. Our analysis includes approximations based on the mean of the predictive process, as well as approximations based on the full Gaussian process emulator. Our results show that the Hellinger distance between the true posterior and its approximations can be bounded by moments of the error in the emulator. Numerical results confirm our theoretical findings.
References
Similar Articles
Additional Information
  • Andrew M. Stuart
  • Affiliation: Mathematics Institute, Zeeman Building, University of Warwick, Coventry, CV4 7AL, England
  • Address at time of publication: Computing and Mathematical Sciences, Caltech, Pasadena, California 91125
  • Email: astuart@caltech.edu
  • Aretha L. Teckentrup
  • Affiliation: Mathematics Institute, Zeeman Building, University of Warwick, Coventry, CV4 7AL, England
  • Address at time of publication: School of Mathematics, James Clerk Maxwell Building, University of Edinburgh, EH9 3FD, Edinburgh, Scotland
  • Email: a.teckentrup@ed.ac.uk
  • Received by editor(s): March 7, 2016
  • Received by editor(s) in revised form: September 26, 2016
  • Published electronically: August 3, 2017
  • © Copyright 2017 American Mathematical Society
  • Journal: Math. Comp. 87 (2018), 721-753
  • MSC (2010): Primary 60G15, 62G08, 65D05, 65D30, 65J22
  • DOI: https://doi.org/10.1090/mcom/3244
  • MathSciNet review: 3739215